Farmacia italiana online: acquisto cialis in Italia e Roma senza ricetta.

Re:action june 1998 no

re:ACTION
December 1998
An occasional bulletin from the
West Midlands Centre for Adverse Drug Reaction Reporting

This bulletin and other items of news about the Centre are available on the internet at
http://www.chtpharm.demon.co.uk/csmwm.htm

REPORTING TO CSM West Midlands
We welcome Yellow Card reports on all adverse reactions to new (–) drugs including vaccines and
unlicensed herbal remedies, and on all serious or unusual reactions to well-established drugs.

Yellow Cards can be found in the BNF, MIMS, the ABPI Compendium of Data Sheets, OTC Directory and in FP10
prescription pads. Further supplies can be obtained from CSM West Midlands.
Please send reports to CSM West Midlands, Freepost SW2991, BIRMINGHAM, B18 7BR.
No stamp is needed. If you would like a supply of pre-addressed and reply-paid yellow cards, please contact the above address.

ADDITIONS TO CLOSELY MONITORED DRUGS include

Approved name
Trade name
Indication
adjunct to levodopa in Parkinson's disease
There are around 170 drugs on the closely monitored list. An up-to-date list can be obtained from the centre or on
our internet site. Please report all adverse reactions you suspect are due to closely monitored drugs.

RECENT REPORTS


No go. urinary hesitancy with reboxetine

(Br. J. Psychiatry 1998: 173: 441-2)
We have recently received two reports of urinary hesitancy associated with the use of reboxetine to treat depression.
The first involved a 53 year-old man who developed symptoms 2 days after starting the drug and recovered 4 days
after stopping treatment. The second concerned a 67 year-old man whose symptoms started immediately on taking
the drug and stopped immediately on stopping treatment.
The first case report of urinary hesitancy with reboxetine has just been published. It details a 59 year-old man who
started reboxetine 4 mg twice daily for depression and had symptoms of urinary hesitancy and inability to void his
bladder completely. This patient stopped reboxetine after ten months' treatment, but restarted it when his depression
recurred two weeks later, in conjunction with doxazosin 1 mg per day. His urinary symptoms did not recur. In this
case it was a urologist who suggested that the urological symptoms may be related to reboxetine use. It is likely that
the urinary hesitancy is caused by the potentiation of sympathetically released noradrenaline in the urinary bladder.
The -blockade by doxazosin seemed to have prevented a recurrence of symptoms on restarting the treatment.
We welcome reports of serious reactions to any drug especially to new or unusual adverse drug reactions.
Persistent loss of taste with terbinafine
(Br. J. Dermatology 1998: 139; 747-8)
Taste disturbance, although a rare reaction, is one of the more commonly reported adverse effects of oral terbinafine
use. This year we have received 3 reports of this reaction. In 2 of these cases there was no recovery after several
weeks and the long-term outcome is unknown. In the third case there was a recovery in the sensation of taste after
stopping the drug. In the majority of cases, however, the taste disturbance is transient.
A recent case report has detailed persistent taste loss in a 46 year-old woman who was taking oral terbinafine for
toenail onychomycosis and suffered a complete loss of taste. She stopped taking terbinafine immediately but has
only experienced a partial recovery in taste after 3 years. There was no other apparent cause for her persistent taste
disturbance.
We welcome spontaneous follow-up information on previously submitted reports which add further information, or
clarification. Please use the ADR report number when submitting such follow-up information.
No real alternative: new hazards of alternative medicines
(New Eng. J. Med . 1998; 339: 839-41; 846-7; 785-91; 806-11)
A recent editorial in the New England Journal discussed the problems of alternative medicine: 'What most sets
alternative medicine apart, in our view, is that it has not been scientifically tested and its advocates largely deny the
need for such testing.' The reliance of alternative practices such as homeopathy on theory and anecdote, rather than
rigorous evaluation means that we lack any clear measures either of their efficacy or of their safety. Their use is
justified by case reports. These do not help to generate hypotheses that can be scientifically examined, as in
conventional medicine, but are used as the sole basis for practice.
These reflections were stimulated by reports of a 15-year-old boy who was diagnosed as having Hodgkin's disease,
but initially insisted on treatment with a mixture of the herb astragalus and dairy colostrum, with serious and
predictable consequences; of a 9-year-old girl whose brain tumour was removed, but whose parents insisted she be
treated with shark cartilage rather than adjuvant chemotherapy (she died); and of patients taking 'traditional Chinese
medicines' adulterated with lead.
For good measure, the Journal also carried an article on 'PC-SPES', an alternative treatment for carcinoma of the
prostate, which contained 8 herbs, including Panax pseudo-ginseng, and licorice. Analysis showed the remedy to
contain potent, but unregulated, oestrogenic activity, responsible for breast tenderness and loss of libido in all 8
patients described, and venous thrombosis in one. The use of this unregulated mixture of herbs may confound the
results of standard or experimental therapies, and may produce clinically significant adverse effects.
If this were not enough, there is a brief report from the Food and Drug Administration of two patients who
developed digitalis toxicity after taking a herbal preparation for 'internal cleansing' that was contaminated with
Digitalis lanata.
We welcome any reports of adverse reactions to 'alternative therapy' that can help define its safety.
Please send any comments, questions or suggestions to: Dr R E Ferner, West Midlands Centre for Adverse Drug reaction Reporting, City Hospital, Dudley Road, BIRMINGHAM B18 7BR or email: r.e.ferner@bham.ac.uk

Source: http://www.yccwm.org.uk/reaction/bulletins/16.pdf

mercury.smu.edu.sg

Generalization and Induction: More Misconceptions and Clarifications (Running title: Generalization and Induction) ERIC W. K. TSANG* JOHN N. WILLIAMS Generalization and Induction: More Misconceptions and Clarifications (Running title: Generalization and Induction) ABSTRACT In ‘Generalization and Induction: Misconceptions, Clarifications, and a Classification of Induction

Microsoft word - amici di valentina progetto 010_011.doc

DIPARTIMENTO DI GENETICA BIOLOGIA E BIOCHIMICA via Santena, 19 - 10126 Torino - Italy UNIVERSITÀ DEGLI STUDI Tel: +39 011 6334480 Fax: +39 011 6706582 DI TORINO Associazione “Gli amici di Valentina” via C.L.N. 42/A 10095 - Grugliasco (TO) Gent.li famiglie dell’Associazione, Come per l’anno in corso, anche per il prossimo anno la nostra attivita’ di laborat

Copyright © 2010-2014 Pdf Pills Composition